Hi… and Gabapentin dosage?

Hi gang, been a while and I’m hoping all are doing ok?
I’ve actually had a few problems, both in physical and mental health.
Over a year ago I had to come off Amitriptyline because of a minor heart problem (which has now resolved itself). I’ve had a really tough time since, with MS symptoms and bad insomnia, sometimes sleeping only 2 hours a night.

Thankfully, MS consultant has now prescribed Gabapentin. I’m on lowest dose (only started 3 weeks on Wednesday), of 300 mg x 3 times a day.
My sleeping is much better… going to sleep as soon as I lie down and sleeping for about 6 hours (sometimes 5).
Wondering if I should ask GP… having an assessment next week… if I should ask to increase the night-time dose to sleep a bit longer… although don’t get me wrong… sleeping 6 hours is heaven after so long of not sleeping!

Also I’m still feeling a bit spaced out during the day. Should I lower the daytime dose, or will it settle down?

Be interested in your thoughts.

Love to you all, and prayers, Pat xxx

Hi, I really think it comes down to how well you tolerate the Gabapentin and the trade off between sleeping better and reduced pain vs being spaced out.

I take a higher dose at night to help with pain and sleep and a lower dose during the day because it spaces me out too much at a higher one.

You could ask the GP if you can experiment for a month or two and see how you feel. If it doesn’t work you can always revert back to original dose.

2 Likes

Hi Pat

Sorry to hear your Ms been playing up but hopefully the gabapentin will help you.

I was on it a while ago on a low dose but couldn’t shake off the spaced out feeling during the day, so gp switched it to pregablin, which I can only tolerate at a low dose as well. I don’t seem to be able to tolerate much of any medication, but I think that’s just me, I really hope you find it helpful.

I would ask your gp if you can try switching the dose to find what suits you best.

Wishing you all the best Pat, take care.

Pam x

1 Like

Thank you Willowtree… I think that’s the way to go… lower dose in day, higher dose at night.
Thanks so much,
Pat xxx

1 Like

Hi Pam, how good it is to see you on here. Yes I think I’ll experiment with the dose…higher at night and lower in day.

How are you doing? Hope all is going well. Take care,
Pat xxx

1 Like

Hi Pat

I’m doing okish thanks like everyone else just taking it day by day.

Your cat’s name is on the tip of my tongue, but it won’t come to me, butt I hope he is doing ok as well as your brother.

Lovely to hear from you, take care.

Pam x

2 Likes

Hi
How lovely to see some of the old timers back, :sunglasses:
Take care, M xx

2 Likes

Try eating THC… i got hooked by gabapentin and prigabalin… Its a horror movie trying to quit those…